MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when reaming the spinal canal starting at 7.5mm as per the procedure, the tip of the reamer broke off.".
 
Additional Manufacturer Narrative
Correction: please refer to section h6 health impact code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: reamer was received and found broken from its distal end.The reamer is broken from spiral portion above the cutting edges.Deep scratch marks are visible both on the outer and internal periphery of the shaft near the broken portion.It looks like the reamer had excess contact most probably with the guide wire during usage.Burning marks of friction due to excess contact are also visible on the internal periphery of the device.This excess contact disrupted forward motion of the reamer and resulted in excess torsional and bending force due to which it got broken.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause was attributed to a user related issue as the breakage was caused by the application of excess torsional and bending force.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BIXCUT - IM REAMER, MOD. TRINKLE FITTING D7.5X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23223938
Report Number0008031020-2025-01675
Device Sequence Number9440852
Product Code LXH
UDI-Device Identifier04546540145796
UDI-Public(01)04546540145796(10)K11BDAD
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276075
Device Lot NumberK11BDAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown